Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 193, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 17, 2007, 1:48 PM EDT for Chester County, Pennsylvania. It was in force for 72 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2007, 1:48 PM EDT (17:48 UTC)
- Expired
- Aug 17, 2007, 3:00 PM EDT
- In force
- 72 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
County Chester County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 2:15 PM EDT | TSTM WND DMG | Coatesville, PA | SCATTERED LARGE TREE LIMBS DOWN ACROSS THE CENTRAL PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 17, 1:37 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPHI 171748
SVRPHI
PAC029-171900-
/O.NEW.KPHI.SV.W.0193.070817T1748Z-070817T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
148 PM EDT FRI AUG 17 2007
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 300 PM EDT
* AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PARKESBURG...OR ABOUT 19 MILES EAST OF LANCASTER...AND MOVING EAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COATESVILLE BY 200 PM EDT...
MARSHALLTON AND DOWNINGTOWN BY 215 PM EDT...
LIONVILLE BY 220 PM EDT...
WEST CHESTER BY 225 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHERN DELAWARE AND NEW JERSEY AND EASTERN
PENNSYLVANIA.
LAT...LON 4003 7597 4004 7595 4007 7595 4008 7548
3988 7560 3987 7561 3985 7562 3989 7601
TIME...MOT...LOC 1748Z 276DEG 25KT 3999 7593
$$
JJM1 follow-up statement
000
WWUS51 KPHI 171805
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
203 PM EDT FRI AUG 17 2007
PAC029-171900-
/O.CON.KPHI.SV.W.0193.000000T0000Z-070817T1900Z/
CHESTER PA-
203 PM EDT FRI AUG 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CENTRAL CHESTER COUNTY...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PARKESBURG...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUTH COATESVILLE...MODENA AND COATESVILLE BY 210 PM EDT...
THORNDALE BY 215 PM EDT...
DOWNINGTOWN BY 220 PM EDT...
MARSHALLTON BY 225 PM EDT...
EXTON BY 230 PM EDT...
WEST CHESTER BY 235 PM EDT...
DOPPLER RADAR INDICATES POSSIBLE HIGH LEVEL ROTATION WITH THE STORM
NEAR PARKESBURG. SEVERE THUNDERSTORMS SOMETIMES PRODUCE TORNADOES
WITH LITTLE OR NO WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHERN DELAWARE AND NEW JERSEY AND EASTERN
PENNSYLVANIA.
LAT...LON 4003 7597 4004 7595 4007 7595 4008 7548
3988 7560 3987 7561 3985 7562 3989 7601
TIME...MOT...LOC 1803Z 271DEG 22KT 3997 7586
$$
JJM
--@WWASVRWXSTACOUNTY.WWAPROD--What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 12:29 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 17, 12:29 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1229 PM EDT FRI AUG 17 2007 .SYNOPSIS... A COLD FRONT OVER SOUTHEAST PENNSYLVANIA AND SOUTHERN NEW JERSEY THIS MORNIG WILL REMAIN NEARLY STATIONARY TODAY. LOW PRESSURE ALOFT, IN THE FORM OF A MID LEVEL TROF, WILL PUSH ACROSS THE NORTHEASTERN STATES TONIGHT. AS THIS OCCURS, OUR PESKY SURFACE FRONT WILL BE PUSHED OFFSHORE. CANADIAN HIGH PRESSURE WILL THEN BUILD ACROSS THE NORTHERN MID- ATLANTIC ON SATURDAY AND BEGIN TO DRIFT OFF THE COAST ON SUNDAY. THIS WILL ALLOW A WARM FRONT TO APPROACH US FROM THE SOUTHWEST ON SUNDAY NIGHT. AT THE MOMENT, IT APPEARS THIS FRONTAL BOUNDARY WILL REMAIN ACROSS OR IN THE VICINITY OF OUR AREA THROUGH TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS AN UPPER SHORT WAVE MOVES ACROSS TO THE NORTH THIS AFTN AND EVENING, SOME TSTMS HAVE FORMED IN N CENTRAL PA. DUE TO THIS, I HAVE ADDED A CHC OF TSTMS INTO ALL AREAS THAT DID NOT PREVIOUSLY HAVE THEM. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... AFTER THE FRONT GETS KICKED OUT OF HERE TONIGHT, REFRESHING CANADIAN HIGH PRESSURE WILL SETTLE ACROSS THE REGION. PLENTY OF SUN CAN BE EXPECTED ON SATURDAY WITH BELOW NORMAL TEMPERATURES AND LESS HUMIDITY. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... FOLLOWED HPC GUIDANCE. MOISTURE SLOWLY WORKS BACK INTO THE AREA FOR LATE SUNDAY INTO NEXT WEEK AS A WARM FRONT SLOWLY ADVANCES INTO AND EVENTUALLY THROUGH THE FORECAST AREA. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... WITH THE DRY AIR COMING DOWN FROM THE NORTH, THE ONLY TAF SITES THAT MIGHT SEE A TSTM WOULD BE ILG/ACY/MIV, ALTHOUGH THERE IS STILL A SLIM CHC OF SEEING ONE AT PHL/PNE. CURRENT FCST TAFS ARE GENLY VFR AND IF TSTMS FORM, THE TAFS WILL BE UPDATED TO REFLECT THEIR LOCATIONS AND EXPECTED MVMT. WINDS WILL BE LIGHT INTO THE AFTN WITH SOME NE FLOW AT PHL/PNE/TTN DUE TO THE PIECE OF DRY AIR THE CAME DOWN FROM NE NJ AND AS SUPPORTED BY MDCRS DATA AT PHL. AS THE DAY PROGRESSES, I EXPECT THIS FLOW TO SHIFT MORE TO THE W OR NW AS THE BLYR FLOW MIXES WITH WINDS FROM ALFT. TONIGHT...VFR CONDITIONS WILL CONTINUED AS THE COOLER AIR FINALLY SURGES INTO THE REGION. HIGH PRESSURE IS EXPECTED TO BUILD DOWN FROM THE NORTHWEST FOR THE WEEKEND. A FRONTAL BOUNDARY IS FORECAST TO APPROACH FROM THE SOUTHWEST EARLY IN THE NEW WEEK AND IT MAY BRING SOME PRECIP FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. && .MARINE... A COLD FRONT EXTENDED FROM NORTHERN NEW ENGLAND TO THE SOUTHERN GREAT LAKES REGION DURING THE NIGHT. THE FRONT WILL SINK TO THE SOUTH AND IT SHOULD MOVE ACROSS THE COASTAL WATERS OF NEW JERSEY AND DELAWARE TONIGHT. UNTIL THAT TIME, A WEST TO SOUTHWEST WIND MAY BACK TO THE SOUTH DURING THIS AFTERNOON BEFORE SHIFTING TO THE NORTHWEST OR NORTH TONIGHT. WIND SPEEDS ARE EXPECTED TO REMAIN IN THE 10 TO 20 KNOT RANGE FOR THE MOST PART. HIGH PRESSURE IS EXPECTED TO BUILD DOWN BEHIND THE FRONT FOR THE WEEKEND. A FRONTAL BOUNDARY IS FORECAST TO APPROACH FROM THE SOUTHWEST EARLY IN THE NEW WEEK RESULTING IN AN EAST TO SOUTHEAST FLOW. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...RK NEAR TERM...RNS SHORT TERM...RK LONG TERM...ZEV AVIATION...RNS MARINE...DI
Hazardous weather outlook, Aug 17, 1:12 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 112 PM EDT FRI AUG 17 2007 DEZ001-MDZ008-NJZ001-007>010-012-015-PAZ054-055-060>062-067>071- 181000- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY- BUCKS-DELAWARE-PHILADELPHIA- 112 PM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING, COULD BE LOCALLY STRONG TO SEVERE WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ430-431-450>455-DEZ002>004-MDZ012-015-019-020-NJZ013-014-016>027- 181000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 112 PM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...CENTRAL DELAWARE...SOUTHERN DELAWARE...DELAWARE BAY WATERS...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO PERHAPS SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING. SOME STORMS COULD TURN LOCALLY STRONG TO SEVERE WITH STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GORSE
In the hours before
Local storm report, Aug 17, 12:05 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1205 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND GST 2 SW TUCKERTON 39.58N 74.36W
08/16/2007 E55.00 MPH OCEAN NJ NWS STORM SURVEY
A METEOROLOGIST FROM THE NWS OFFICE IN MOUNT HOLLY NEW
JERSEY CONDUCTED A SURVEY OF REPORTED DAMAGE DUE TO A
THUNDERSTORM JUST OUTSIDE OF TUCKERTON EARLY THIS
AFTERNOON. INITIAL REPORTS WERE OF A POSSIBLE BRIEF
TORNADO, HOWEVER THE SURVEY CONCLUDED THAT STRAIGHT LINE
THUNDERSTORM WINDS OCCURRED, WHICH WERE ESTIMATED AT 55
MPH. THIS WIND DOWNED SOME SMALL TREE LIMBS AND POWER
LINES IN THE AREA. WINDS GOT UNDERNEATH A GAZEBO AND
PARTS OF THAT STRUCTURE BROUGHT DOWN SOME NEARBY WIRES.
1030 PM TSTM WND DMG OCEAN VIEW 38.54N 75.09W
08/16/2007 SUSSEX DE EMERGENCY MNGR
TREES DOWN.
1050 PM TSTM WND DMG GEORGETOWN 38.69N 75.39W
08/16/2007 SUSSEX DE EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE GEORGETOWN AREA CAUSED BY TWO
SEPARATE THUNDERSTORM CLUSTERS. DAMAGE WAS SUSTAINED
BETWEEN 1050 PM AND 1130 PM.
1055 PM TSTM WND DMG DEWEY BEACH 38.70N 75.08W
08/16/2007 SUSSEX DE EMERGENCY MNGR
8 LARGE METAL UTILITY POLES DOWN JUST NORTH OF INDIAN
RIVER INLET. EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT
THESE POLES WERE SHEARED OFF SEVERAL FEET ABOVE THE
GROUND.
1100 PM LIGHTNING GREENWOOD 38.81N 75.59W
08/16/2007 SUSSEX DE LAW ENFORCEMENT
LIGHTNING STRUCK A RESTAURANT IN GREENWOOD KNOCKING OUT
POWER.
1100 PM LIGHTNING LEWES 38.78N 75.15W
08/16/2007 SUSSEX DE EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE IN LEWES, CAUSING CONSIDERABLE
DAMAGE TO THE STRUCTURE.
1104 PM TSTM WND DMG LEWES 38.78N 75.15W
08/16/2007 SUSSEX DE EMERGENCY MNGR
TREES DOWN.
1113 PM TSTM WND DMG REHOBOTH BEACH 38.72N 75.08W
08/16/2007 SUSSEX DE EMERGENCY MNGR
TREES DOWN.
1230 AM HAIL REHOBOTH BEACH 38.72N 75.08W
08/17/2007 E0.50 INCH SUSSEX DE TRAINED SPOTTER
HALF INCH HAIL WAS REPORTED IN REHOBOTH BEACH.
&&
GORSESpecial weather statement, Aug 17, 1:13 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 113 PM EDT FRI AUG 17 2007 PAZ067-171845- CHESTER- 113 PM EDT FRI AUG 17 2007 ...STRONG THUNDERSTORMS HEADING TOWARD CHESTER COUNTY... AT 110 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS OVER NORTHERN AND CENTRAL LANCASTER COUNTY MOVING EAST AT APPROXIMATELY 20 MPH. WITH THIS FORWARD SPEED...THESE THUNDERSTORMS WILL ENTER WESTERN PORTIONS OF CHESTER COUNTY BY 145 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. LIGHTNING CAN ALSO BE EXPECTED. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:JJM
Special weather statement, Aug 17, 1:43 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 143 PM EDT FRI AUG 17 2007 PAZ054-055-061-062-171945- CARBON-LEHIGH-MONROE-NORTHAMPTON- 143 PM EDT FRI AUG 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT CARBON...LEHIGH...MONROE AND NORTHAMPTON COUNTIES... AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS 28 MILES SOUTHWEST OF WILKES-BARRE...MOVING EAST AT 30 MPH. THESE THUNDERSTORMS WILL BE NEAR TRESCKOW...BEAVER MEADOWS AROUND 200 PM...NESQUEHONING...LANSFORD AROUND 215 PM...AND WEISSPORT AROUND 230 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:JJM
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:07 PM EDT | Severe Thunderstorm Warning | PHI | Carbon | 68 min |
| Aug 17, 2:14 PM EDT | Tornado Warning | PHI | Chester | 46 min |
| Aug 17, 2:19 PM EDT | Tornado Warning | PHI | Carbon | 26 min |
| Aug 17, 2:20 PM EDT | Severe Thunderstorm Warning | PHI | Northampton | 70 min |
| Aug 17, 2:36 PM EDT | Severe Thunderstorm Warning | PHI | Delaware | 54 min |
| Aug 17, 2:41 PM EDT | Severe Thunderstorm Warning | PHI | Monroe, Northampton | 79 min |
| Aug 17, 2:43 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 62 min |
| Aug 17, 2:45 PM EDT | Tornado Warning | PHI | Carbon, Northampton | 45 min |
| Aug 17, 2:54 PM EDT | Severe Thunderstorm Warning | PHI | Lehigh | 66 min |
| Aug 17, 4:42 PM EDT | Severe Thunderstorm Warning | PHI | Carbon | 19 min |
| Aug 17, 4:45 PM EDT | Severe Thunderstorm Warning | PHI | Monroe, Northampton | 60 min |
| Aug 17, 4:51 PM EDT | Severe Thunderstorm Warning | PHI | Lehigh, Northampton | 43 min |
| Aug 17, 5:17 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 58 min |
| Aug 17, 7:56 PM EDT | Severe Thunderstorm Warning | PHI | Montgomery | 19 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.